Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 45, NWS Green Bay, WI

June 6, 2006Waushara County, Wisconsin

NWS Green Bay, WI issued this severe thunderstorm warning at Jun 6, 2006, 6:00 PM CDT for Waushara County, Wisconsin. It was in force for 60 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 6, 2006, 6:00 PM CDT (23:00 UTC)
Expired
Jun 6, 2006, 7:00 PM CDT
In force
60 min
Issued by
NWS Green Bay, WI
Area
Counties, with a storm outline in the text

County Waushara County, WI

The radar

The Green Bay radar (KGRB), 107 km from the middle of the area, began a volume at 23:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 6, 6:38 PM CDTFUNNEL CLOUD5 E Hancock, WI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 11.0 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2006-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2006-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1482 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
65 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KGRB 062301
SVRGRB
WIC137-070000-
/O.NEW.KGRB.SV.W.0045.060606T2300Z-060607T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
600 PM CDT TUE JUN 6 2006

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WAUSHARA COUNTY IN CENTRAL WISCONSIN

* UNTIL 700 PM CDT

* AT 556 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING HAIL UP TO 1 INCH IN DIAMETER...AND DAMAGING
  WINDS.  THIS STORM WAS LOCATED 8 MILES WEST OF PLAINFIELD...OR
  ABOUT 17 MILES SOUTHEAST OF WISCONSIN RAPIDS...AND MOVING EAST AT
  30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  PLAINFIELD BY 610 PM...
  WAUTOMA BY 635 PM...
  REDGRANITE BY 655 PM...

TORNADOES CAN DEVELOP QUICKLY WITH LITTLE OR NO WARNING. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 4424 8957 4400 8956 4400 8905 4423 8906

$$

EB
2 follow-up statements
000 
WWUS53 KGRB 062314
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
612 PM CDT TUE JUN 6 2006

WIC137-070000-
/O.CON.KGRB.SV.W.0045.000000T0000Z-060607T0000Z/
WAUSHARA WI-
612 PM CDT TUE JUN 6 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR WAUSHARA COUNTY...

AT 612 PM...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING HAIL UP TO 1 INCH IN DIAMETER...AND DAMAGING 
WINDS.  THIS STORM WAS LOCATED JUST NORTH OF HANCOCK...OR ABOUT 18 
MILES NORTHWEST OF WAUTOMA...MOVING SOUTHEAST AT 25 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  WILD ROSE BY 640 PM...
  WAUTOMA BY 645 PM...
  MOUNT MORRIS AND SILVER LAKE BY 650 PM...

THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE WARNING. ACT QUICKLY 
AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A 
BASEMENT OR SMALL INTERIOR ROOM.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY AND ASK
THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4424 8957 4400 8956 4400 8914 4422 8904

$$
EB
000 
WWUS53 KGRB 062334
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
634 PM CDT TUE JUN 6 2006

WIC137-070000-
/O.CON.KGRB.SV.W.0045.000000T0000Z-060607T0000Z/
WAUSHARA WI-
634 PM CDT TUE JUN 6 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR WAUSHARA COUNTY...

AT 630 PM...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING
HAIL UP TO 1 INCH IN DIAMETER...AND DAMAGING WINDS.  THIS STORM WAS
LOCATED 6 MILES NORTHWEST OF WAUTOMA...MOVING SOUTHEAST AT 30 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  WAUTOMA BY 640 PM...
  SILVER LAKE AND MOUNT MORRIS BY 645 PM...
  SPRING LAKE BY 655 PM...

TORNADOES CAN DEVELOP QUICKLY WITH LITTLE OR NO WARNING. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 4424 8957 4400 8956 4400 8911 4425 8904

$$

EB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 3:45 PM CDT, 2 hours 15 minutes earlier.

Area forecast discussion, Jun 6, 3:45 PM CDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
345 PM CDT TUE JUN 6 2006

.SHORT TERM...TONIGHT AND WEDNESDAY...CONVECTION IS THE MAIN CONCERN IN
THE SHORT TERM. ONGOING THUNDERSTORMS AT TIME OF FORECAST SO DISCUSSION
WILL BE SHORT. A FRONTAL BOUNDARY MOVED FROM EASTERN MN INTO CENTRAL WI
DURING THE DAY AS A SURFACE LOW DEVELOPED IN NORTHWEST WI AND A POTENT
SHORT WAVE MOVED ACROSS UPPER MI AND NORTHERN WI. CLOUDS FROM OVERNIGHT
CONVECTION KEPT TEMPS IN THE AREA FROM HEATING UP MUCH. BUT CAPE VALUES
WERE IN EXCESS OF 1000 J/KG IN WESTERN WI WHERE SOME BREAKS DEVELOPED.
CONVECTIVE PARAMETERS INDICATED THAT SUPERCELLS ARE POSSIBLE BUT
THUNDERSTORMS HEAVY RAIN...AND POSSIBLY LARGE HAIL AND DAMAGING WINDS...
ARE MOST LIKELY.

CHANCE OF THUNDERSTORMS...WITH RISK OF SEVERE WILL CONTINUE OVERNIGHT.
DRIER AIR AND SUBSIDENCE BEHIND THE SHORT WAVE SHOULD ALLOW FOR SOME
CLEARING ON WEDNESDAY.

.LONG TERM...WEDNESDAY NIGHT THROUGH NEXT MONDAY.  DID NOT HAVE MUCH
TIME TO LOOK AT EXTENDED FORECAST DUE TO NEAR SEVERE THUNDERSTORMS AND
RADAR PROBLEMS. ADJUSTED TEMPERATURES SOMEWHAT FOR LOCAL EFFECTS FRIDAY
THROUGH SUNDAY AND TRIED TO BLEND WITH OTHER OFFICES. THAT/S ABOUT ALL
WE HAVE TIME FOR TODAY.

&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

MG/RDM
WEATHER.GOV/GREENBAY
Hazardous weather outlook, Jun 6, 12:15 PM CDT, 5 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
1215 PM CDT TUE JUN 6 2006

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-071700-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE-
LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR-
MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-
WINNEBAGO-CALUMET-MANITOWOC-
1215 PM CDT TUE JUN 6 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS ARE LIKELY ACROSS THE ENTIRE FORECAST AREA THIS AFTERNOON
AND EVENING. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS...
MAINLY WEST OF A LINE FROM IRON RIVER MICHIGAN TO SHEBOYGAN THIS
AFTERNOON AND EVENING. THE MAIN THREATS ARE DAMAGING WINDS...LARGE HAIL
AND HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS A CHANCE OF THUNDERSTORMS FROM SATURDAY NIGHT THROUGH SUNDAY
NIGHT. STAY TUNED TO FORECASTS LATER IN THE WEEK...WHICH WILL PROVIDE
MORE DETAIL ON THE POTENTIAL FOR SEVERE WEATHER DURING THIS PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED ACROSS CENTRAL WISCONSIN THIS
AFTERNOON AND EVENING.

LMZ521-522-541>543-564-071700-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING
WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE-
1215 PM CDT TUE JUN 6 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND
SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE
TO SHEBOYGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE MARINE FORECAST AREA
LATE THIS AFTERNOON AND TONIGHT. SOME OF THE STORMS MAY CONTAIN WIND
GUSTS NEAR 35 KNOTS AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS A CHANCE OF THUNDERSTORMS FROM SATURDAY NIGHT THROUGH SUNDAY
NIGHT.

MG
WEATHER.GOV/GREENBAY
MG
WEATHER.GOV/GREENBAY

In the hours before

Local storm report, Jun 6, 4:48 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
448 PM CDT TUE JUN 06 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0446 PM     HAIL             STRATFORD               44.79N 90.08W
06/06/2006  M0.25 INCH       MARATHON           WI   LAW ENFORCEMENT

&&

AUSTIN
Local storm report, Jun 6, 4:55 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
455 PM CDT TUE JUN 06 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0451 PM     TSTM WND DMG     TOMAHAWK                45.46N 89.73W
06/06/2006                   LINCOLN            WI   LAW ENFORCEMENT

            MANY TREES DOWN. POWER LINES DOWN. FOUR INCHES OF WATER
            IN STREETS

&&

AUSTIN
Local storm report, Jun 6, 4:57 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
457 PM CDT TUE JUN 06 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0453 PM     FUNNEL CLOUD     TOMAHAWK                45.46N 89.73W
06/06/2006                   LINCOLN            WI   AIRPLANE PILOT

            FUNNEL CLOUD REPORTED NEAR MCDONALDS. DIME SIZE HAIL.
            TREES DOWN IN SARA PARK.

&&

AUSTIN
Local storm report, Jun 6, 5:14 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
514 PM CDT TUE JUN 06 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     FUNNEL CLOUD     ARPIN                   44.54N 90.03W
06/06/2006                   WOOD               WI   PUBLIC

&&

AUSTIN
Local storm report, Jun 6, 5:42 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
542 PM CDT TUE JUN 06 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0523 PM     HAIL             8 E PITTSVILLE          44.45N 89.97W
06/06/2006  E0.75 INCH       WOOD               WI   TRAINED SPOTTER

&&

GARYA
Local storm report, Jun 6, 5:50 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
550 PM CDT TUE JUN 06 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0523 PM     HAIL             3 S VESPER              44.44N 89.96W
06/06/2006  E0.75 INCH       WOOD               WI   TRAINED SPOTTER

            HIGHWAY 73 AND MAPLEWOOD ROAD

&&

GARYA

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 4:14 PM CDTSevere Thunderstorm WarningGRBLincoln46 min
Jun 6, 4:29 PM CDTSevere Thunderstorm WarningGRBMarathon46 min
Jun 6, 4:34 PM CDTSevere Thunderstorm WarningGRBWood41 min
Jun 6, 5:00 PM CDTSevere Thunderstorm WarningGRBLincoln45 min
Jun 6, 5:07 PM CDTSevere Thunderstorm WarningGRBMarathon34 min
Jun 6, 5:17 PM CDTSevere Thunderstorm WarningGRBPortage, Wood43 min
Jun 6, 6:03 PM CDTSevere Thunderstorm WarningGRBPortage, Waupaca, Wood57 min
Jun 6, 6:46 PM CDTTornado WarningGRBWaushara29 min
Jun 6, 6:59 PM CDTSevere Thunderstorm WarningGRBPortage, Waupaca, Wood31 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.